Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Abdominal bloating with heavy periods - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Women's Health
Answered by

General & Family Physician
Practicing since : 2009
Answered : 616 Questions
Doctor :   Hi
Doctor :  
How can I help you?
User :   Hello. I have suffered with severe upper abdominal bloating and distention for nearly two years. I just had a colonoscopy yesterday which was normal. CT was normal as have been all xray and ultrasound scans, including pelvic ultrasound
Doctor :  
Let me read it
Doctor :  
Ok
Doctor :  
Thats good that the results are normal
User :   I am always bloated as if I am very pregnant and I am at my wits end :( No one seems to have any answers.
Doctor :  
Ok
User :   I have pain in my left side if the doctor pushes on it and my periods are very unusually heavy and horribly painful. Having a bowel movement during my period is excruciating at times and even urinating hurts my pelvic area
Doctor :   Ok

Doctor :  
This comes into something known as Pelvic Inflammatory Disease
User :   That has been ruled out as well :(
Doctor :  
May I know your age, height and weight?
User :   certainly. I am 32, 5'6" and 185lbs
Doctor :   Ok

User :   my abdomen feels so incredibly tight and full that it becomes difficult to breathe
Doctor :   You are slightly overweight
User :   yes. and I have lost 20lbs in the past four weeks
User :   ....I wasn't trying to lose weight at all
Doctor :   Good

Doctor :  
But how come so rapidly?
User :   I have no idea. I haven't changed my diet and I'm always feeling so run down and ill that I just have to lay on my side most of the day
User :   when they weighed me for the colonoscopy yesterday I couldn't believe the scale
Doctor :   You have not tried any exercise/diet then

User :   nothing. i have no energy to even attempt that right now
Doctor :   I would like to know if you have noticed any change in your dress
User :   as in clothing feeling more loose?
Doctor :  
yes
User :   very much so. my pants are literally falling off of me now
Doctor :   Ok
Doctor :   How is your appetite?
User :   but i still have to wear very large loose tops because of my abdomen being so distended
User :   not good most of the time. I always feel too full to eat much
Doctor :  
Ok
Doctor :  
This is not something which can be taken lightly
Doctor :  
You really need to visit a Medical Gastroenterologist/Hepatologist
Doctor :  
as early as possible
User :   the only thing that all of these tests and scans have shown is a possible cyst or uterine fibroid and two small gall bladder polyps. They say that would not cause this. I have a follow up appointment with the Gastroenterologist in one month
Doctor :   Ok

Doctor :  
But I suggest you to take a second opinion as well
Doctor :  
There is nothing wrong in it
User :   I've seen five......
Doctor :  
Ok
User :   I don't know what to do now. They all just say "stress". Yes, I am stressed. Feeling like you're pregnant for two years will stress anyone out. Otherwise, my life is wonderful. It's not stress or anxiety.
Doctor :  
For upper abdominal problems, you need to do an Upper GI Endoscopy/Gastroscopy rather than Colonoscopy
User :   should I ring the Gastroenterologist and insist on this then? I really can't take much more of this bloating. It feels aweful... like my abdomen is going to burst. It hurts around to my back like it's pulling
Doctor :   Yes
Doctor :  
You can do that
Doctor :  
But go to a different Gastrologist
Doctor :  
along with the reports of the previous tests
Doctor :  
Are you getting it?
User :   yes thank you
Doctor :  
I need to tell you few more thngs
Doctor :  
Do you have time?
User :   ok, most definitely. please do
Doctor :  
Ok
Doctor :   Along with endoscopy
Doctor :  
I suggest you to talk to your doctor regarding medications
Doctor :  
Have you been put on any medications?
User :   nothing. I did have one GP that gave me Tramadol to relieve the pain
User :   but other than that, nothing else
Doctor :  
Ok
Doctor :  
I would like you to talk to him/her about Proton Pump Inhibhitors
Doctor :  
Like Omeprazole, Pantoprazole, Esmoprazole
Doctor :  
in combination with a sustained release Domperidone
User :   ok
Doctor :  
That will improve the gastric functin
Doctor :  
And then one Digestive enzyme supplement
User :   I should mention that i've not had a bit of solid food in three days
Doctor :   Ok
User :   only broth and weak tea. I am still very very bloated.
Doctor :   Ok
Doctor :  
So, I suggest you to talk about both medications
User :   Ok, I will do that
Doctor :  
Proton pump inhibitor with Domperidone and Enzyme supplement
Doctor :   Is there any thing else I can help you with?


User :   can you please tell me the symptoms of endometriosis?
User :   a few doctors have suggested the possibility
Doctor :   It will be mainly menstrual irregularities
Doctor :  
like increased bleeding and pain during menses
Doctor :  
and infertility as well
Doctor :  
These are the key features
Doctor :  
Likelihood of that is very minimal
User :   the bleeding is extremely heavy. I have to change every 45 minutes to one hour
Doctor :  
Ok
Doctor :   Get a Gynecologist consultation
Doctor :  
Certain hormonal pills should help
User :   I will do that
Doctor :  
Please fill the feedback form say done when done.
User :   Done. Thank you for your help
Doctor :   Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor